Aa
Aa
A
A
A
Close
Avatar universal

Can taking levethyroxine and vitamin D3 make you ill

I've been taking levethyroxine 75mg for about 8 year and felt fine. Then about 6 month ago doctor put me on vitamin D3 1000 and I've been taking them together every morning.I've started having really badly shoulder neck pain and this horrible heavy fuzzy headache and lightheaded is it the mix medication.
2 Responses
Sort by: Helpful Oldest Newest
649848 tn?1534633700
COMMUNITY LEADER
They shouldn't make you ill like that, but you aren't supposed to take anything with your levothyroxine... It's supposed to be taken first thing in the morning, with a glass of water, then nothing to eat/drink for 30-60 minutes.  You should wait, at least an hour or two before taking other medications, after you take your levothyroxine, if you can.

Vitamin D is a fat soluble vitamin, so it's recommended to be taken with the evening meal with some fat, for the best absorption.

If you aren't taking your levothyroxine properly, you might not be getting adequate absorption. Body pain can be a symptom of hypothyroidism.
Helpful - 0
1 Comments
If you have current thyroid hormone lab results, please post them, with reference ranges.  That will help us determine whether or not you might be hypothyroid.
Avatar universal
What was your 25-hydroxy Vitamin D value? If not checked do it by asking your doctor.

Complication of taking Vitamin D supplement is hypercalcemia and that can bring many symptoms like increased thirst, hot flush, dry mouth, anger etc.

Hypercalcemia can also occur if you have excess thyroid hormone and Vitamin D can increase the symptom as more calcium get absorbed due to increased Vitamin D activation. So check your Free T3, Free T4 and TSH values. Anything close to high end of reference range (for TSH lower end) is abnormal.

Also worth to rule out hyperparathyroidism by doing serum calcium and PTH together. In such cases taking Vitamin D aggravate the symptoms.
Helpful - 0
5 Comments
Hypercalcemia is not caused by too much thyroid hormones.  It can be caused by too much Parathyroid hormones.  The only relationship the parathyroids have with the thyroid is their proximity in the body...  
Thyrotoxicosis can cause hypercalcemia.
Thyrotoxicosis is caused by hyperthyroidism, thyroid storm or Graves disease... This person has hypothyroidism.
If levothyroxine dose is high then that gives symptoms of hyperthyroidism. Checking free t4 and free t3 values is useful in such cases.
If levothyroxine dose is high then the user can jump to hyper mode.
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.